Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Suggest treatment for nausea when suffering from chicken pox

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
My mother who is 70 is suffering for chicken pox the last 3 days. Due to acute nausea and vomiting sensation she is unable to sleep or eat properly. So far she has only has paracetamol for mild fever. Can I give her something for the nausea and vomiting sensation?
Posted Fri, 28 Feb 2014 in General Health
Answered by Dr. Srikanth Reddy 54 minutes later
Brief Answer: Ranitidine and ondensetron are the options Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. Its very common for patients of chicken pox to have nausea and vomiting and this can be managd very easily 1. Let her take bland diet and plenty of water. 2. Not to take paracetamol in empty stomach. 3. Ranitidine is a good drug for reducing nausea as most of the nausea is due to gastritis and excess acidity. I prescribe my patients 150mg two times a day 4. The other option is that the patient can be given ondansetron. This medication will reduce the nausea and vomiting. You may discuss this option with your treating doctor. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor